Alert archive / Nebraska / River Flood Warnings in 2019

River Flood Warning 9, NWS North Platte, NE

December 3, 2019Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Dec 3, 2019, 7:40 AM MST for Garden County, Keith County, Nebraska. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Dec 3, 2019, 7:40 AM MST (14:40 UTC)
Expired
Dec 5, 2019, 9:03 AM MST
In force
49 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Moderate

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

687 
WGUS43 KLBF 031440
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
840 AM CST Tue Dec 3 2019

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Garden and Keith Counties.
  
.Ice is backing up the North Platte River at Lewellen. Hopefully, the 
mild weather forecast this week will cause the jam to break up and 
water levels will fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC069-101-050239-
/O.NEW.KLBF.FL.W.0009.191203T1440Z-000000T0000Z/
/LEWN1.2.IJ.191202T2032Z.191203T0000Z.000000T0000Z.UU/
740 AM MST Tue Dec 3 2019

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River at Lewellen.
* until further notice.
* At  6:45 AM Tuesday the stage was 9.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 8.0 feet with fluctuations of
  1 foot likely.
* Impact...At 9.0 feet...Moderate flood stage. Flooding may occur 
  around Fairground Street, County Road 46, County Road 199 A and 
  County Road 44 A east of Highway 26. Homes near and along the river
  may begin to flood.
* Flood history...This crest compares to a previous crest of 8.9 feet 
  on May 27 2016.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$
3 follow-up statements
755 
WGUS83 KLBF 041509
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
909 AM CST Wed Dec 4 2019

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.Ice jamming is backing up the North Platte River at Lewellen. The 
mild weather this week may cause the jam to break up and water levels
will fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-060308-
/O.CON.KLBF.FL.W.0009.000000T0000Z-000000T0000Z/
/LEWN1.2.IJ.191202T2032Z.191203T0000Z.000000T0000Z.UU/
809 AM MST Wed Dec 4 2019

The Flood Warning continues for
  The North Platte River at Lewellen.
* until further notice.
* At  7:45 AM Wednesday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will remain near 8.0 feet with fluctuations of
  a foot possible.
* Impact...At 8.0 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$
233 
WGUS83 KLBF 050126
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
726 PM CST Wed Dec 4 2019

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.Ice jamming is backing up the North Platte River at Lewellen, 
causing minor flooding to continue. The mild weather this week may 
cause the jam to break up and water levels
will fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-061325-
/O.CON.KLBF.FL.W.0009.000000T0000Z-000000T0000Z/
/LEWN1.2.IJ.191202T2032Z.191203T0000Z.000000T0000Z.UU/
626 PM MST Wed Dec 4 2019

The Flood Warning continues for
  The North Platte River at Lewellen.
* until further notice.
* At  5:45 PM Wednesday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will remain near 8.0 feet with fluctuations 
  of a foot possible.
* Impact...At 8.0 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

Gomez
552 
WGUS83 KLBF 051603
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1003 AM CST Thu Dec 5 2019

...The Flood Warning is cancelled for the following rivers in 
Nebraska...
  North Platte River at Lewellen affecting Garden and Keith 
  Counties.
  
.The river levels on the North Platte river at Lewellen and nearby 
affecting Garden and Keith counties has receded thus the flood
warning has been cancelled. Fluctuations will be possible
due to ice at times, however, flooding is no longer expected. High 
water may continue for the next several days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC069-101-051633-
/O.CAN.KLBF.FL.W.0009.000000T0000Z-191205T1603Z/
/LEWN1.2.IJ.191202T2032Z.191203T0000Z.191205T0422Z.UU/
903 AM MST Thu Dec 5 2019

The Flood Warning is cancelled for
  The North Platte River at Lewellen.
* At  7:45 AM Thursday the stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  9:22 PM Wednesday.
* Forecast...The river will continue to fall to 6.3 feet by early 
  tomorrow.
* Impact...At 8.0 feet...Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

ET

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Dec 3, 4:36 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 3, 4:36 AM MST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
536 AM CST Tue Dec 3 2019

.SYNOPSIS...
Issued at 337 AM CST Tue Dec 3 2019

H5 analysis from earlier tonight had a closed low off
the coast of Virginia. A trough extended south of this feature into
the Bahamas. Upstream of this low, a shortwave trough of low
pressure was located over south central Canada and North Dakota.
south of this shortwave, zonal flow extended from the Missouri river
west into the intermountain west. Further west, a closed low was
located approximately 500 miles west of San Francisco CA. A trough
extended to the south west of this feature and shows up on WV
imagery overnight. Some high level clouds have streamed into western
and north central Nebraska earlier this evening. This cloudiness has
since dissipated overnight and skies were clear to mostly clear. At
the surface, high pressure was anchored across the intermountain
west. A surface trough of low pressure extended from Minnesota
southwest into eastern Nebraska. Winds overnight were generally from
the west at under 10 MPH. Temperatures as of 2 AM CST, ranged from
25 at Valentine to 36 at Gordon and Broken Bow.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 337 AM CST Tue Dec 3 2019

The before mentioned shortwave over south central Canada and
North Dakota, will transition east into Ontario and northern
Minnesota. Mid level hts will rise slightly into the afternoon
hours as the trough transitions east. Winds will remain westerly
today, which will facilitate decent mixing across the forecast
area. Highs will range from the lower 40s in the north to near 50
in southwestern Nebraska. Like yesterday, guidance temps seem too
warm given the deep snowcover north of Interstate 80. That being
said, undercut guidance highs from the Sandhills north into north
central Nebraska. Winds will diminish shortly after sundown
tonight remaining from the west at under 10 MPH. Even with snow
melt today, fog shouldn't be an issue tonight given the westerly
winds and will keep out a mention of fog. For Wednesday, light
westerly winds will continue. Highs Wednesday will be similar to
todays highs with readings in the 40s.

.LONG TERM...(Wednesday night through Monday)
Issued at 337 AM CST Tue Dec 3 2019

A shortwave trough of low pressure,
will transition across southern Canada midweek, forcing a cold front
into the forecast area Thursday into Friday. Dry conditions are
expected but temperatures will be cooler with the passage of the
cold front. Highs will be in the upper 30s to lower 40s from north
to south Thursday and Friday. Highs will rebound back into the 40s
to lower 50s for Saturday. After seasonal temps on Sunday with highs
in the 40s, a strong cold front will approach northern Nebraska
Sunday night, passing through the forecast area by Monday morning.
With the frontal passage, there will be slight chance for light snow
in northern Nebraska Sunday night into Monday morning. Not expecting
much in the way of precipitation though as the strongest post
frontal, mid-level frontogenesis is over South Dakota.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 536 AM CST Tue Dec 3 2019

VFR conditions remain through the next day as high pressure remains
over the area. Mostly clear skies with winds under 10 knots should
be expected. Brief low level wind shear is possible at KVTN early
Wednesday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Kulik
Hazardous weather outlook, Dec 3, 3:01 AM MST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
401 AM CST Tue Dec 3 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-041015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
401 AM CST Tue Dec 3 2019 /301 AM MST Tue Dec 3 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Dec 3, 7:17 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 AM CST TUE DEC 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     SNOW             3 E NORTH PLATTE        41.13N 100.71W
12/03/2019  U0.0 INCH        LINCOLN            NE   NWS EMPLOYEE

            HIGHWAY 30 EAST OF THE NEWBERRY ACCESS IS COVERED WITH
            HEAVY FROST. SEVERAL VEHICLES ARE INVOLVED IN AN ACCIDENT
            ON THE BRIDGE.

&&

CCOLE

Nearby

River Flood Warnings in Nebraska, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.